Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Suggest alternative medication for Amitiza while suffering from constipation

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 2819 Questions
Question
My gastrointestinal system has been increasingly sluggish for several months and now my bowel movements have almost stopped. If I do have one, it's very small, pencil like stools. My family practitioner has prescribed Amitaza, but I am very leary of taking this for 2 reasons....possible trouble breathing and worsening my depression. I also have panic disorder and if I were to experience chest pain and/or trouble breathing, I'm concerned about whether that might be a reaction to the drug....or a panic attack. Is there another medication for constipation that would be less likely to cause these side effects?
Mon, 16 Apr 2018 in Digestion and Bowels
 
 
Answered by Dr. Muhammad Sareer Khalil 1 hour later
Brief Answer:
Prokinetics

Detailed Answer:
Hello and welcome

I appreciate your concern

Lubiprostone is a safe medication. Did you experience these adverse effects or are you afraid that these effects would occur.

A safer alternative would be itopride 150 mg once a day or domperidone 10 mg 2 tabs 3 times a day.

Wishing you best of health

Thanks
Above answer was peer-reviewed by
 
Follow-up: Suggest alternative medication for Amitiza while suffering from constipation 1 hour later
I haven't had the reaction because I haven't taken it yet.....afraid of having trouble breathing. Just the fear of that would likely trigger a panic attack.

Thank you for the information...I'll ask my FP if one of the 2 drugs you mentioned would be a viable alternative.

Is either of these Linzess?
 
 
Answered by Dr. Muhammad Sareer Khalil 20 hours later
Brief Answer:
Explained

Detailed Answer:
Hello again

No, it's not linzess which is linaclotide.

The adverse effects you described is highly unlikely. You are having anxiety associated with the use of medication which needs to be addressed. I would recommend a psychiatrist consultation to ease your apprehension.

Wishing you best of health

Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor